Klonopin Withdrawal Symptoms

6 Replies Updated



Conversation Starter

lsdesigner Says:


a friend takes Klonopin - I think abuses it. Twice he has not taken it for a day and he loses his ability to talk. Slurred speech - as soon as he takes it again - he is fine. How can he get off this drug? He also abuses oxycodone - I am trying to help, but I am way over my head. I need help, he needs help. We don't have monet for private treatment, he refuses to admit himself. Does anyone out there have some suggestions? I am in Florida.



Showing Replies 1 - 6 of 6 RSS Feed


Page of 1     Sorted By:
1
Civ Says:

Get into a drug program. Talk to a doctor about the implications to his system if you stop useing. (It can be fatal if not done with care) Join NARCOTICS ANONYMOUS. If you care about stopping the abuse of drugs- you must STOP all mild altering substances to get a lifestyle that is not dependent on anything. Your friend can physically not be dependent just after 10-14 days- but the emotional side to addiction is a life long problem that will NEVER leave. Once you get past the physical withdrawls, the lifestyle changes a person makes is the deciding factor if you will stay clean or not.
Some need a 30 day spin dry to get over the physical- but nothing can cure your mental addictions. From chewing your nails, to drinking, to slamming dope.


REPLYSHAREREPORT
Was this helpful?     0     0  
2
lsdesigner Says:

Thanks for the info. Since my posting, my friend has seen a counselor and is taking subutex. I hope it will work - he is taking 2 1/2 per day. One day at a time for now.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
ann Says:

my sister just started KLONOPIN she says for depression i went to her house and it took me 3-4 min to get her to respond to me she was asleep but the yelling her name and the smacking her had no respond to her is this normal she says she isnt sleeping well and she totally seems to be way out there her husband and children hate this and im afraid she is going to lose her family i really want to help her but dont know anything about this or any other drug please give me some advise thank you

REPLYSHAREREPORT
Was this helpful?     0     0  
4
Verwon Says:

Ann it is possible that she is on too high of a dosage or taking too much and needs to speak to her doctor.

Klonopin contains the active ingredient Clonazepam, this is a very potent medication of the Benzodiazepine class, so easily abused and highly addictive.

It is commonly used to treat various conditions from insomnia to nervous disorders.

Some of the most common side effects include: nausea, drowsiness, impaired motor function and cognitive impairments.

You can read more about this medication here:

https:/­/­www.medschat.com/­wiki/­Klonopin/­

This is not normally prescribed for depression, since it has such sedating qualities. Do you know if she's using it as prescribed?

Please, let me know if there is anything else I can help you with.

REPLYSHAREREPORT
Was this helpful?     0     0  
5
Kevin Says:

I know that this post/question is a few years old, but I didn't like the idea that this question, coupled with the inaccuracies of the replies, was floating around.

The original remarks state that an individual skipped his daily Klonopin dose and started to speak incoherently and slurred his speech. The likely relationship of skipping a daily dose of Klonopin and then speaking incoherently: damn close to none. Klonopin has a half-life of 18-50 hours in the healthy adult. So, skipping a day of Klonopin is HIGHLY unlikely to produce any type of effect. Secondly, an excessive dose of Klonopin can cause slurred speech, and can resemble alcohol intoxication. My non-medical but experienced opinion is that it's much more likely that the individual doubled or tripled his Klonopin dose rather than didn't take any. Because of the long half-life, the individual would still have sufficient Klonopin in his system after 24 or more hours. IF it were withdrawal, incoherency could be determined IF the person was taking a high dose and went SEVERAL days without any Klonopin. Slurred speech? Not likely. The individual referenced probably does need treatment for drug dependency. But these problems are unlikely to be the result of skipping Klonopin; much more likely to be the result of taking too much Klonopin.

REPLYSHAREREPORT
Was this helpful?     1     0  
6
Hblock Says:

Glad to hear your friend is in treatment ! Make sure he gets to NA meetings or it wont work. He has to be really careful of the subutex HIGHLY addictive. Sounded to me He was taking way to much or a combination of that and either another drug or alcohol. The latter killed my brother. A very serious & dangerous mix.I just tapered off 6-8 mgs of xanex a day for many YEARS down to 2 mg of Klonopin for about 2.5 weeks then started a 1/4 mg taper every week. I passed my last 2 UA's they say its out of my system as i have none showing for 8 days now. My last dose was 22 hours ago and im doing fine. I was going to do a another 1/4 taper starting today but i figured I would wait until i HAVE to take it. My doctor say my with drawls should be mostly psychological. I had a few rough days on my way down but NOTHING compared to sub ox or sub tex. That hits me really hard next day . The klonopin has a half life of 36 hours and should ONLY be done under a doctor's supervision. I have a Heart condition and really cant mess with it. You can die and a lot of people do from seizures So be careful Good Luck

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Klonopin Withdrawal
Dr. took me off Klonopin after years of use. She obviously did not know how as she took me completely off in 8 days. I a... 23 replies
Klonopin withdrawal help
All HELP and encouragement is appreciated! Last year, in November, I abruptly stopped 60mg. of Cymbalta after taking it ... 9 replies
Klonopin Withdrawal - Help With Taper Process
I was prescribed Klonopin 1mg about 3 years ago to help with anxiety and sleep. I wish I would of never started this Ben... 6 replies
Klonopin Withdrawal @ .5 mg
Is it possible to become addicted to .5 mg Klonolpin daily dose? When I say addiction, I mean actual physical withdrawal... 3 replies
withdrawal symptoms lipitor
How long before muscle aches and weakness subside after discontinuing Lipitor ## Had been on 10mg for 4 years. recently ... 204 replies
Withdrawal Symptoms Belviq
I've taken belviq twice a day for 3 months (i think- one bottle worth). I didn't refill the RX and now, 4 days l... 28 replies
Withdrawal symptoms from vimpat
I started taking vimpat i think last June or July. Not too sure, the meds have messed with my mind big time. Stayed at 2... 13 replies
Withdrawal Symptoms from Plavix Clopidogrel
I have been on Clopidogrel 75mg after having a slight heart attack thought to have been caused by a blood clot in a smal... 6 replies
Withdrawal symptoms after 4 months?
I came off A almost 4 months ago. It was very hard at first (I cut the dose in half for a few weeks and then I took away... 4 replies
Withdrawal symptoms from Viibryd
I started taking Viibryd approximately 6 months ago. Had a shaky start. Started with 10 mg and then went to 20 mg in a w... 4 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 22 March 2014.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA